Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 81, NWS Buffalo, NY

September 28, 2010

NWS Buffalo, NY issued this small craft advisory at Sep 28, 2010, 3:16 AM EDT. It took effect at Sep 28, 2010, 9:37 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2010, 3:16 AM EDT (07:16 UTC)
In effect from
Sep 28, 2010, 9:37 AM EDT
Expired
Sep 29, 2010, 4:00 PM EDT
In force
30 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WHUS71 KBUF 280716
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
316 AM EDT TUE SEP 28 2010

...INCREASING WINDS AND WAVES THIS AFTERNOON...

.LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A
BRISK SOUTHWEST FLOW TO FOLLOW.

LEZ020-040-041-281530-
/O.NEW.KBUF.SC.Y.0081.100928T1600Z-100929T0200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
316 AM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING. 

LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A
BRISK SOUTHWEST FLOW TO FOLLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-281530-
/O.NEW.KBUF.SC.Y.0081.100928T1800Z-100929T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
316 AM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
EDT THIS EVENING. 

LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A
BRISK WEST FLOW TO FOLLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-281530-
/O.NEW.KBUF.SC.Y.0081.100929T0000Z-100929T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
316 AM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT
WEDNESDAY. 

LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A BRISK
WEST TO SOUTHWEST FLOW TO FOLLOW TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
4 follow-up statements
814 
WHUS71 KBUF 281337
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
937 AM EDT TUE SEP 28 2010


LEZ020-040-041-282145-
/O.EXT.KBUF.SC.Y.0081.100928T1337Z-100929T0200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
937 AM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY. GUSTY
NORTHEAST WINDS WILL CONTINUE THROUGH MIDDAY ON LAKE
ERIE...ESPECIALLY FROM STURGEON POINT DOWN TO ERIE PENNSYLVANIA.
BY MIDDAY WINDS WILL SHIFT TO THE SOUTHWEST AS THE LOW PASSES BY
AND RAPIDLY INCREASE TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-282145-
/O.CON.KBUF.SC.Y.0081.100928T1800Z-100929T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
937 AM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 10 PM EDT THIS EVENING. 

LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A BRISK
WEST FLOW TO FOLLOW THIS AFTERNOON THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-282145-
/O.CON.KBUF.SC.Y.0081.100929T0000Z-100929T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
937 AM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT WEDNESDAY. 

LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A BRISK
WEST TO SOUTHWEST FLOW TO FOLLOW TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
389 
WHUS71 KBUF 281953
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT TUE SEP 28 2010

LEZ020-LOZ042-043-282100-
/O.CAN.KBUF.SC.Y.0081.000000T0000Z-100929T0200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
353 PM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LEZ040-041-290400-
/O.EXT.KBUF.SC.Y.0081.000000T0000Z-100929T0700Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
353 PM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM EDT WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-290400-
/O.EXT.KBUF.SC.Y.0081.100929T0000Z-100929T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
353 PM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
4 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

APFFEL
332 
WHUS71 KBUF 290708
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
308 AM EDT WED SEP 29 2010

LEZ040-041-290815-
/O.EXP.KBUF.SC.Y.0081.000000T0000Z-100929T0700Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
308 AM EDT WED SEP 29 2010

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 



$$

LOZ044-045-291515-
/O.CON.KBUF.SC.Y.0081.000000T0000Z-100929T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
308 AM EDT WED SEP 29 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
831 
WHUS71 KBUF 291345
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
945 AM EDT WED SEP 29 2010

LOZ044-045-292000-
/O.CON.KBUF.SC.Y.0081.000000T0000Z-100929T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
945 AM EDT WED SEP 29 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 1:51 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 28, 1:51 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
151 AM EDT TUE SEP 28 2010

.SYNOPSIS...
LOW PRESSURE OVER WESTERN NORTH CAROLINA WILL LIFT NORTH TO WESTERN
NEW YORK TUESDAY MORNING AND THEN TO QUEBEC LATER TUESDAY NIGHT.
THIS SYSTEM WILL BRING A WIDESPREAD SOAKING RAINFALL TO THE AREA
TONIGHT INTO TUESDAY MORNING...FOLLOWED BY IMPROVING CONDITIONS AS
IT LIFTS OUT ACROSS QUEBEC LATER TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
02Z REGIONAL RADARS SHOWING RAIN HAS LIGHTENED UP CONSIDERABLY
ACROSS THE WEST WITH PRIMARY RAIN FOCUS SHIFTING TO THE NORTH AND
EAST...BASICALLY FROM AN AREA FROM ROCHESTER TO WELLSVILLE EASTWARD.
WATER VAPOR IMAGERY DOES SHOWING ONE UPPER WAVE NORTH OF THE
AREA...RESULTING IN THE TEMPORARY LULL IN PRECIPITATION.

PRECIPITATION WILL INCREASE IN INTENSITY AND COVERAGE AFTER
MIDNIGHT...ESPECIALLY BETWEEN 06Z AND 12Z AS STRENGTHENING LOW LEVEL
JET RIDES NORTHWARD ON EASTERN SIDE OF WAVE MOVING UP FROM WEST
VIRGINIA. THE RIGHT ENTRANCE REGION OF A 110 KNOT PLUS UPPER JET
WILL FOCUS ADDITIONAL LIFT OVER CENTRAL AND EASTERN NEW YORK ALONG
WITH SECOND UPPER WAVE LIFTING ACROSS THE REGION. THIS WILL LIKELY
PRODUCE ADDITIONAL RAINFALL TOTALS OVERNIGHT IN EXCESS OF AN INCH TO
AREA EAST OF ROCHESTER. WESTERN SECTIONS WILL LIKELY SEE MUCH
LIGHTER AMOUNTS.

AS FOR TEMPS...TONIGHT EXPECT LOWS GENLY FROM THE MID TO UPPER 50S
IN THE WEST AND MID 50S NORTH COUNTRY TO LOWER 60S ACROSS THE FINGER
LKS AND IN EASTERN AREAS EXPECT TEMPS TO SLOWLY RISE OVERNIGHT AS
THE LOW LIFTS NORTH INTO THE FORECAST AREA.

ON TUESDAY, THE LOW MOVES FROM WESTERN NEW YORK TO JUST NORTH OF THE
ST LAW VALLEY BY EVENING. EARLIER BAND OF HEAVIER RAIN WILL BE IN
PROCESSES OF LIFTING OUT ACROSS NORTH COUNTRY ON TUES MORNING WHILE
BAND OF HEAVIER RAIN CONTINUES ALONG DEFORMATION ZONE ON WEST SIDE
OF UPPER LOW TRACK WHICH SHOULD STAY TO OUR WEST FROM OHIO TO SRN
ONTARIO...WITH MOST OF OUR AREA FROM THE FINGER LKS EAST GETTING
INTO A DRY SLOT BY MIDDAY AND INTO THE AFTERNOON. TOUGH TO
PINPOINT EXACTLY WHERE WESTERN EDGE OF THIS DRY SLOT WILL SET UP BUT
FOR NOW WILL TREND POPS DOWN TO SCAT IN THE ABV AREAS DURG THE
AFTERNOON BUT WILL KEEP LKLY POPS IN THE WEST AS MOISTURE WRAPS
AROUND THE BACKSIDE OF THE LOW AS IT MOVES INTO SOUTHERN ONTARIO.
TUESDAY WILL BECOME WARMER IN DRY SLOT...ESPECIALLY GENESEE VALLEY
AND FINGER LAKES WHICH CAN GET INTO THE LOW TO MID 70S.
FOR BUF/IAG NEAR EDGE OF DRY SLOT...WILL GO WITH M-U 60S.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
LOW PRESSURE NEAR LAKE ONTARIO TUESDAY EVENING WILL SLOWLY LIFT TO
THE NORTHEAST AND OUT OF THE REGION OVERNIGHT. WITH THE 500 MB TROF
AXIS NEARLY STALLED TO OUR WEST...THERE IS NOT A STRONG DYNAMIC TO
PUSH OUT THE LOW. THE CHALLENGE HERE IS TIMING THIS AND DETERMINING
THE STRENGTH OF THE LOW. THE GFS/NAM REPRESENT OPPOSITE ENDS OF THE
SPECTRUM...WITH THE GFS STRONGER AND MORE DEFINITIVE IN BRINGING A
WIND SHIFT THROUGH. CONSULTING THE UKMET/EUROPEAN/GEM SUGGESTS A
CONSENSUS PRETTY MUCH IN THE MIDDLE. EXPECT A THE EVENING TO START
OFF WITH A DECENT SW FLOW...SHIFTING MORE WEST TO NORTHWEST AS THE
LOW LIFTS FURTHER AWAY. SINCE THERE WILL BE NO CLEARLY DEFINED
BOUNDARY OR DYNAMIC ACROSS THE REGION...GENERALLY ONLY SEE CHANCE
POPS REPRESENTING SCATTERED SHOWERS. BEST CHANCE IS NORTH OF
I-90...CLOSEST TO THE LOW AND SURFACE TROF.

A CALM BETWEEN SYSTEMS FOR WEDNESDAY INTO WEDNESDAY NIGHT...AS WEAK
HIGH PRESSURE AXIS BUILDS ACROSS THE REGION. LARGELY A DRY
PATTERN...THOUGH MAY SEE A LINGERING SHOWER EAST OF LAKE ONTARIO
FROM THE EXITING LOW. EXPECT A MIX OF SUN AND CLOUDS ON
WEDNESDAY...WITH A GENERAL CLEARING TREND DURING THE DAY AS DRIER
AIR WORKS IN. FOR THOSE WITH OUTDOOR PLANS...WEDNESDAY LOOKS TO BE
THE SAFEST DAY...WITH THE BEST CONFIDENCE IN FAIR WEATHER...AND HIGH
TEMPERATURES IN THE 60S.

A TRICKY FORECAST FOR THE LATTER PART OF THIS WEEK...ESPECIALLY ON
THURSDAY AND THURSDAY NIGHT. FIRST...WHAT THE MODELS AGREE ON. A
SLUG OF TROPICAL MOISTURE WILL LIFT FROM THE TROPICS...ACROSS THE
OUTER BANKS OF THE CAROLINAS...AND TRACK SOMEWHERE ALONG THE EASTERN
SEABOARD. AT THIS TIME...THERE IS LITTLE INDICATION THAT THIS WILL
DEVELOP INTO A WELL ORGANIZED TROPICAL SYSTEM...WITH THE MAIN
POTENTIAL IMPACT FOR OUR REGION BEING HEAVY RAIN. AT THIS TIME THERE
IS AN UNUSUALLY LARGE SPREAD OF GUIDANCE CONCERNING THE TRACK OF
THIS LOW. IN THIS CASE...PREFER A CONSENSUS OF MODEL GUIDANCE...AS
THIS IS MOST LIKELY TO BE CORRECT (OR LEAST WRONG). CONSULTING THE
EUROPEAN/NAM/GGEM/GFS/GFS ENSEMBLE...THE MOST LIKELY TRACK OF THIS
SYSTEM AND ASSOCIATED MOISTURE WILL BE TO OUR EAST ACROSS CENTRAL
NEW ENGLAND. THIS BETWEEN THE NAM AND THE OPERATIONAL RUN OF THE
GFS. GIVEN THE WIDE SPREAD...WILL CARRY CHANCE POPS ACROSS MOST OF
THE CWA...WITH HIGHEST EAST OF LAKE ONTARIO. IF THE LOW DOES TAKE A
WESTERN TRACK...IT COULD BRING ANOTHER SOAKING RAINFALL TO PORTIONS
OF OUR FORECAST AREA WITH RAINFALL AMOUNTS IN EXCESS OF 2 INCHES
POSSIBLE. THIS SAID...IT IT STILL MORE LIKELY THAN NOT THAT THE
HEAVY RAINFALL WILL REMAIN TO THE EAST...WITH A HALF-WAY DECENT DAY
STILL POSSIBLE IN BUFFALO AND VICINITY. STAY TUNED...

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
WHILE THERE ARE A FEW OUTLIERS...SUFFICIENT CONSENSUS SUGGESTS THE
LOW WILL EXIT INTO THE CANADIAN MARITIMES ON FRIDAY. 12Z GFS/00Z
EUROPEAN FAIRLY DIFFERENT IN THE SURFACE MAP...THOUGH THEY DO AGREE
ON THE GENERAL UPPER PATTERN. BOTH ESTABLISH THE MEAN TROF ACROSS
THE EASTERN LAKES REGION...WITH BELOW NORMAL TEMPERATURES AND COOL
AIR ALOFT A SAFE BET. THE GFS IS ABOUT 4C DEGREES COLDER WITH ITS 850
MB TEMPS...THOUGH EITHER WAY IT SHOULD BE COLD ENOUGH FOR DECENT
LAKE INDUCED CAPE...BUT NOT QUITE COLD ENOUGH FOR THE DREADED S WORD.

GIVEN THE POTENTIAL FOR LAKE EFFECT RAIN SHOWERS...CAN NOT RULE OUT
A SHOWER FOR MOST OF THE WEEKEND. UNFORTUNATELY...LAKE EFFECT RAIN
SHOWERS DEPEND ON SUBTLE DIFFERENCES IN WIND DIRECTION...WHICH IS
SIMPLY TOO UNCERTAIN TO PIN DOWN AT THIS POINT. UNTIL CONSENSUS
BUILDS ON THE SURFACE PATTERN...FOCUS CHANCE POPS ON
CLIMATOLOGICALLY FAVORED LOCATIONS FOR LAKE EFFECT. GENERALLY EXPECT
MORE CLOUDS THAN SUN THROUGH THE WEEKEND...WITH BELOW NORMAL
TEMPERATURES.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE OVER WEST VIRGINIA WILL DEEPEN AND LIFT NORTHWARD
TODAY...PASSING OVER OR JUST TO THE WEST OF KBUF/KIAG THIS
AFTERNOON BEFORE LIFTING INTO WESTERN QUEBEC TONIGHT. THIS SYSTEM
WILL CONTINUE TO SPREAD COPIOUS AMOUNTS OF MOISTURE AND PERIODIC
BOUTS OF SHOWERS ACROSS THE REGION THROUGH THIS MORNING...WITH
CONDITIONS VARYING FROM LIFR TO MVFR. AS THE LOW PASSES BY THIS
AFTERNOON...CONDITIONS WILL TEND TO IMPROVE TO MVFR FOR A TIME IN
MOST AREAS...WITH SHOWERS BECOMING MUCH MORE SCATTERED. IFR/LIFR
CONDITIONS WILL THEN RETURN LATE TODAY AND THIS EVENING AS AN AREA
OF DEEP WRAPAROUND MOISTURE WORKS BACK INTO THE AREA BEHIND THE
DEPARTING LOW.

THERE WILL BE SOME WIND CONCERNS TODAY AS WELL. INITIALLY...THESE
WILL COME IN THE FORM OF SOME LOW-LEVEL WIND SHEAR ACROSS THE
NORTH COUNTRY AS AN INITIAL LOW-LEVEL JET EXITS THAT AREA THROUGH
ABOUT 09-10Z. THEREAFTER...SOME STRONGER SOUTHWESTERLY SURFACE
WINDS MAY DEVELOP IN THE VCNTY OF KBUF/KIAG THIS AFTERNOON AS THE
SURFACE LOW PASSES OVER OR JUST TO THE WEST OF THOSE TAF SITES. AT
THIS POINT...HAVE INDICATED A SHORT PERIOD OF 20-30 KT WINDS AT
BOTH SITES TO COVER THIS POTENTIAL.

OUTLOOK...
WEDNESDAY...IMPROVEMENT TO VFR.
THURSDAY...MAINLY VFR WEST OF THE GENESEE VALLEY...MVFR IN RAIN
LIKELY FURTHER EAST.
FRIDAY...VFR.
SATURDAY...MAINLY VFR.

&&

.MARINE...
LOW PRESSURE OVER THE TENNESSEE VALLEY WILL LIFT NORTHWARD TO
WESTERN NEW YORK TUESDAY...THEN OUT ACROSS QUEBEC LATER
TUESDAY AND WEDNESDAY. IN ADVANCE OF THIS FEATURE...MODERATE EAST TO
NORTHEASTERLIES THIS EVENING SHOULD DECREASE LATER TONIGHT AS THE
LOW MOVES NORTH TOWARD WESTERN NEW YORK. WINDS AND WAVES SHLD BE
JUST BELOW SMALL CRAFT ADVSRY CRITERIA ON LK ONTARIO THIS EVENING
AND THEN SUBSIDE LATER TONIGHT INTO TUESDAY MORNING. SOUTHEAST TO
SOUTH WINDS ACROSS THE EASTERN END OF LK ONTARIO TUESDAY MORNING
WILL BE RATHER BRISK BUT EXPECT CONDITIONS TO STAY BELOW SMALL CRAFT
ADVSRY RANGE. WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT
ADVSRY CONDITIONS THROUGH TUESDAY ON LAKE ERIE BUT SHLD INCREASE TUE
NIGHT ON BOTH LAKES.

&&

.HYDROLOGY...
LESS THAN AN INCH OF RAIN IS EXPECTED WEST OF ROCHESTER...WHICH
WOULD NOT BE ENOUGH TO CAUSE ANY FLOODING. EAST OF LAKE ONTARIO
AND IN THE FINGER LAKES REGION...GENERALLY 1 TO 2 INCHES OF RAIN
IS EXPECTED...AS RADAR TRACKS A SLUG OF MOISTURE LIFTING ACROSS
EASTERN PENNSYLVANIA. GIVEN FAIRLY DRY CONDITIONS OF LATE...EXPECT
IT WOULD TAKE MORE THAN THIS TO CAUSE FLOODING. WITH SOME
UNCERTAINTY REMAINING...A SMALL CHANCE REMAINS IN THESE
REGIONS...THOUGH IT WOULD TAKE RAINFALL AMOUNTS APPROACHING 3
INCHES TO CAUSE ANY ISSUES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...JJP/TMA
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...JJR
MARINE...JJP
HYDROLOGY...
Hazardous weather outlook, Sep 27, 3:46 PM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EDT MON SEP 27 2010

NYZ001-002-010>012-019>021-085-282000-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
346 PM EDT MON SEP 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXPECT A SOAKING RAIN TONIGHT...WITH RAINFALL AMOUNTS AROUND AN
INCH. FLOODING IS NOT EXPECTED AS THE AREA HAS BEEN QUITE DRY AND
CAN ABSORB MOST OF THE RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>008-013-014-282000-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-
346 PM EDT MON SEP 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN WILL FALL ACROSS THE REGION TONIGHT INTO TUESDAY...WITH A
POTENTIAL FOR 1 TO 2 INCHES OF RAIN WITH THIS SYSTEM. THIS AMOUNT
OF RAINFALL IS NOT EXPECTED TO CAUSE FLOODING SINCE IT HAS BEEN
QUITE DRY RECENTLY. HOWEVER...THERE IS CHANCE A FEW SPOTS MAY
EXCEED TWO INCHES...PRESENTING A SLIGHT RISK FOR FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE WITH MOISTURE FROM THE TROPICS IS FORECAST TO TRACK
NEAR NEW ENGLAND ON THURSDAY...WITH THE POTENTIAL TO BRING
RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. FOR NOW...THE MOST
LIKELY TRACK HAS THE MAIN IMPACT OF THIS SYSTEM TO OUR SOUTH AND
EAST...HOWEVER ENOUGH UNCERTAINTY REMAINS AT THIS TIME FRAME THAT
THERE IS A CHANCE HEAVY RAIN WILL REACH EAST OF LAKE ONTARIO OR
THE FINGER LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-282000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
346 PM EDT MON SEP 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 1:09 PM EDTSpecial Weather StatementBUFOswego36 min
Sep 28, 1:16 PM EDTSevere Thunderstorm WarningBUFLewis, Oswego44 min
Sep 28, 1:50 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis58 min
Sep 28, 2:28 PM EDTSpecial Marine WarningBUF62 min

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.